Alert archive / New Mexico / High Wind Watches in 2009

High Wind Watch 4, NWS Midland/Odessa, TX

January 25, 2009Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Jan 25, 2009, 1:22 PM MST for Eddy County, New Mexico. It took effect at Jan 26, 2009, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2009, 1:22 PM MST (20:22 UTC)
In effect from
Jan 26, 2009, 11:00 AM MST
Expired
Jan 26, 2009, 4:43 AM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1851 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 252022
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CST SUN JAN 25 2009

...STRONG WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS MONDAY...

.AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION TONIGHT WITH 
MID LEVEL WINDS INCREASING AHEAD OF IT.  AS TEMPERATURES WARM 
MONDAY...SOME OF THESE STRONGER WINDS COULD AFFECT THE GUADALUPE 
MOUNTAINS MONDAY AFTERNOON AND EVENING. 

NMZ027-TXZ258-261030-
/O.NEW.KMAF.HW.A.0004.090126T1800Z-090127T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
122 PM MST SUN JAN 25 2009

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...AND GUSTS NEAR 70 
MPH...COULD AFFECT THE GUADALUPE MOUNTAINS MONDAY AFTERNOON AND 
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
000 
WWUS74 KMAF 261143
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
543 AM CST MON JAN 26 2009

...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS MONDAY...

.AN UPPER LEVEL TROUGH OVER THE GREAT BASIN THIS MORNING WILL
APPROACH THE REGION TODAY. AS A RESULT MID LEVEL WINDS WILL
INCREASE ACROSS THE GUADALUPE MOUNTAINS. WEST TO SOUTHWEST WINDS
OF 35 TO 45 MPH WITH GUSTS TO 65 ARE POSSIBLE BY THIS AFTERNOON
THROUGH EARLY THIS EVENING. WINDS ARE EXPECTED TO DECREASE AND
BECOME NORTHWESTERLY OVERNIGHT.

NMZ027-TXZ258-261945-
/O.UPG.KMAF.HW.A.0004.090126T1800Z-090127T0300Z/
/O.NEW.KMAF.HW.W.0005.090126T1800Z-090127T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
443 AM MST MON JAN 26 2009

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...AND GUSTS TO
65 MPH...COULD AFFECT THE GUADALUPE MOUNTAINS THIS AFTERNOON AND
EVENING.

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 25, 10:28 AM MST, 2 hours 54 minutes earlier.

Area forecast discussion, Jan 25, 10:28 AM MST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1128 AM CST SUN JAN 25 2009

.DISCUSSION...
LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON AND EVENING...
WITH SOUTH TO SOUTHWEST WINDS AROUND 10KT AND A FEW HIGHER GUSTS
BACKING TO THE SOUTHEAST UNDER 10KT AFTER SUNSET.  LOW LEVEL
MOISTURE WILL INCREASE FROM THE SOUTHEAST LATE TONIGHT OVER THE
PERMIAN BASIN...WHILE A COLD FRONT MOVES SLOWLY SOUTH INTO THE
AREA FROM THE NORTH.  EXPECT MVFR CEILINGS AND VISIBILITIES AT
KMAF...IF NOT IFR CONDITIONS...DUE TO THIS MOISTURE INCREASE
BEGINNING AROUND 26/11Z.  HOWEVER...THE SOUTHWARD PROGRESS OF THE
COLD FRONT COULD ALLOW FOR THE LOWER CEILINGS AND VISIBILITIES TO
SPREAD AS FAR WEST AS KHOB AND KINK.  HAVE INCLUDED THESE IN A
TEMP GROUP IN THE 26/11Z TO 26/15Z TIME FRAME DUE TO THE
UNCERTAINTY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

67
Hazardous weather outlook, Jan 25, 3:17 AM MST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
417 AM CST SUN JAN 25 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
417 AM CST SUN JAN 25 2009 /317 AM MST SUN JAN 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PATCHY FREEZING DRIZZLE MAY RESULT IN GLAZING OR LIGHT ICE
ACCUMULATION OVER BRIDGES...OVERPASSES...AND OTHER ELEVATED
SURFACES ACROSS THE WESTERN LOW ROLLING PLAINS AND THE NORTHERN
PERMIAN BASIN MONDAY NIGHT AND TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in New Mexico, 2009High Wind Watches in Texas, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.